advertisement

Childhood-diseases

Question
Posted by: Urgent | 2004/10/21

Q.

Overdose Morphine Baby

Four week old baby prescribed .04mg morphine, was administered 4.0mg. 10 times too much. Baby suffered two Apnoeic Episodes and stopped breathing. What would you say the outcome would of been. What is the gap between baby stops breathing and turns blue?

Expert's Reply

A.

Paediatrician

The risk of a morphine overdose is only the effect it has on a baby's breathing and if this is "immediately" addressed there should be no long term effects. I cannot comment on the exact duration.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.